MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial number was (b)(6).The customer's materials and the patient samples were requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of false negative staphylococcus aureus results for three patient samples using the eplex blood culture identification panel - gram positive (bcid-gp) panel on the eplex base analyzer.Sample 1: on (b)(6) 2025, result was staphylococcus.On (b)(6) 2025, the repeat result was staphylococcus and staphylococcus aureus.The culture result was staphylococcus aureus (mssa).Sample 2: on (b)(6) 2025, result was staphylococcus, enterococcus, and enterococcus faecalis.On (b)(6) 2025, the repeat result was staphylococcus, enterococcus, and enterococcus faecalis.The culture result was staphylococcus aureus (mssa) and enterococcus faecalis.Sample 3: on (b)(6) 2025, result was staphylococcus and pan gram-negative.The culture result was staphylococcus aureus (mssa), e.Coli, and k.Pneumoniae.
 
Additional Manufacturer Narrative
The customer returned consumables from the implicated lot along with the aliquots from samples 1 and 2 for internal testing.Each blood aliquot was run in duplicate, on the returned material and the customer allegations were not reproducible.An internal review of qc release data for the affected lot confirms the consumable lot met the established qc release specifications.The investigation determined the issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.It is possible that a low target concentration was withdrawn and loaded for analysis.This can create a limit of detection challenge if the concentration is at or near the analytical sensitivity of the assay.With samples 1 and 2, the polymicrobial nature of the samples could contribute the unexpected results.In mixed cultures, the cobas eplex bcid-gp panel may not identify all organisms in the specimen, depending upon the concentration of each target present.Based on the available data and analysis, no product quality issue was suspected.No run malfunction was observed with the eplex instrument.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21651368
Report Number3008632402-2025-00784
Device Sequence Number18519439
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Catalogue Number09556508001
Device Lot Number10220977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight83 KG